Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

July 15, 2012Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Jul 15, 2012, 7:49 PM EDT for Miami-Dade County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2012, 7:49 PM EDT (23:49 UTC)
Expired
Jul 15, 2012, 8:30 PM EDT
In force
41 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMIA), launched 12:00Z, 11.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2066 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2066 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WWUS82 KMFL 152349
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
749 PM EDT SUN JUL 15 2012

FLZ073-074-173-160030-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL 
749 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MIAMI-DADE COUNTY 

* UNTIL 830 PM EDT

* AT 744 PM EDT...METEOROLOGISTS DETECTED HEAVY SHOWERS NEAR COCONUT 
GROVE...AND MOVING NORTHWEST AT 10 MPH. THESE SHOWERS ARE IN AN 
ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

* THE STORM WILL AFFECT...
  COCONUT GROVE...
  LITTLE HAVANA...
  WESTCHESTER...
  MIAMI INTERNATIONAL A/P...
  MIAMI SPRINGS...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
      2574 8020 2572 8024 2566 8026 2565 8028
      2573 8038 2582 8044 2588 8035 2590 8027
      2582 8018 2576 8018 2575 8016 2571 8014
TIME...MOT...LOC 2348Z 150DEG 10KT 2573 8025

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:27 PM EDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jul 15, 1:27 PM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
127 PM EDT SUN JUL 15 2012

.AVIATION...MOSTLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SCT
CONVECTION EXPECTED TO DEVELOP ACROSS INTERIOR S FL THIS AFTERNOON
BUT ACTIVITY IS BEING DELAYED DUE TO EARLIER CLOUD COVER HOLDING
BACK SOME DIURNAL HEATING. STEERING FLOW IS VERY WEAK WITH HI-
RESOLUTION MODELS SHOWING ERRATIC MOVEMENT IN THE SHRA/TSRA SO
LEFT VCTS AT ALL TERMINALS BTWN 19Z AND 01-02Z. THERE COULD BE A
BRIEF MVFR OR EVEN IFR CIG/VSBY IF A CELL DOES PASS OVER A
TERMINAL AND WILL AMEND IF NECESSARY. SEA BREEZES ALONG BOTH COASTS
WILL ALSO AID IN CONVECTIVE DEVELOPMENT. LIGHT WIND FLOW SHOULD
KEEP MOST NIGHT TIME SHRA OFFSHORE AND ADDITIONAL DEVELOPMENT FOR
MONDAY BUT ANY TSRA WILL BE VERY LATE IN THE TAF PERIOD SO DID NOT
PLACE IN THE FCST AT THIS TIME.

KOB

&&

.PREV DISCUSSION... /ISSUED 121 PM EDT SUN JUL 15 2012/

DISCUSSION...DECENT AGREEMENT BETWEEN SATL WATER VAPOR LOOPS AND
MODELS. I.E., AN UPPER TROUGH EXTENDS SW ACROSS THE S FLA BETWEEN AN
UPPER LOW OFF OF THE SW FLA COAST IN THE SE GULF OF MEX AND AN UPPER
LOW SPINNING IN THE ATLC ROUGHLY E OF JAX AND N OF THE N BAHAMAS.
THIS UPPER TROUGH WILL SLOWLY ROTATE NW ACROSS THE FLA PENINSULA AND
BY TUESDAY MORNING EXTEND FROM THE FLA BIG BEND SW INTO THE S
CENTRAL GULF OF MEX. THE ATLC RIDGE WILL BE MOVING WESTWARD AND WILL
BE OVER THE S FLA AREA WEDNESDAY THROUGH THE REMAINDER OF THE WEEK.

FOR THE SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...PRECIPITABLE
WATER HOVERS AROUND THE 2 INCH MARK THOUGH THE PERIOD. EXTENSIVE
CLOUDINESS CAN BE EXPECTED WITH AN INCREASED CHANCE OF RAIN/THUN
-DERSTORMS. WITH SOME COOLING ALOFT ( GFS MOST VIGOROUS) ENHANCING
INSTABILITY ALOFT AND IN TURN THE CONVECTIVE DEVELOPMENT. TONIGHT
STEERING WINDS BECOME MORE SOUTHERLY BEHIND THE TROUGH AND ALL
COASTAL AREAS TO BE SOMEWHAT AFFECTED. ON MONDAY THROUGH TUESDAY
NIGHT...STEERING WINDS WILL BE SW TO W WITH THE EMPHASIS OF RAIN
TOWARD THE LAKE OKEE REGION AND NE WITH THE W COAST THE MOST
VULNERABLE MONDAY NIGHT AND TUESDAY NIGHT.

CURRENT 500 MB TEMPERATURE AROUND -7.5C WHICH GRADUALLY COOLS
MONDAY AND TUESDAY TO POSSIBLY -9.5C WHICH FOR THIS TIME OF YEAR IS
COOLER THAN NORMAL AND NEAR THE ALL TIME COOLEST RECORDED. THIS IN
-CREASED INSTABILITY WILL LEAD TO POSSIBLE STRONG PULSE THUNDER
-STORMS WITH POSSIBLE DAMAGING WINDS AND LARGE HAIL.

LONG TERM...WEDNESDAY THROUGH MONDAY...THE ATLC RIDGE BUILDS IN
OVER THE FLA PENINSULA WEDNESDAY WHICH WILL BE THE DOMINATE WEATHER
FEATURE FOR THE REMAINDER OF THE WEEK. A LAYER OF SAHARAN AIR (SAL)
HAS BEEN MOVING ACROSS THE ATLC ON THE EASTERLY WINDS TO THE S OF
THE ATLC RIDGE. THIS SAHARAN AIR WILL MOVE OVER THE BAHAMAS MONDAY
AND BEGIN TOP MOVE OVER S FLA MONDAY NIGHT INTO TUESDAY...PERSISTING
THROUGH THE REMAINDER OF THE PERIOD. HAZY AND WARMER CONDITIONS CAN
BE EXPECTED WITH LOWER CHANCES OF RAIN WITH THE THUNDERSTORMS HAVING
POTENTIAL TO BE STRONG. ANOTHER WEATHER CONCERN WILL BE HEAT
INDICES. WITH LESS RAINFALL/CLOUDINESS...WARMER TEMPERATURES AND NO
DECREASE IN RELATIVE HUMIDITY...THE HEAT INDICES MID TO LATE WEEK
WILL EASY BROACH THE TRIPLE DIGITS WITH 105 TO 109 POSSIBLE IN THE
CENTRAL AND NW INTERIOR AREAS.

MARINE...EAST TO SOUTHEAST WINDS LESS THAN 15 KTS WILL PREDOMINATE
THROUGH THE WEEK WITH SEAS 3 FEET OF LESS THROUGH THE PERIOD.

FIRE WEATHER...NO CONCERNS DUE TO HIGH RELATIVE HUMIDITIES.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 15, 5:02 AM EDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
502 AM EDT SUN JUL 15 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
502 AM EDT SUN JUL 15 2012

...NUMEROUS SHOWERS AND THUNDERSTORMS ALL AREAS TODAY...
...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS WILL BE FREQUENT
LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

WIND: THE STRONGEST STORMS TODAY WILL CAPABLE OF PRODUCING WIND
GUSTS TO 40 TO 50 MPH.

FLOODING: SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL
WITH AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE IN A SHORT PERIOD OF
TIME, POTENTIALLY RESULTING IN TEMPORARY FLOODING OF LOW LYING AND
POORLY DRAINED AREAS.

RIP CURRENTS: SOUTHEASTERLY WINDS AT 10 TO 15 MPH WILL RESULT IN A
MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL, OCCASIONAL TO
FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS WILL BE POSSIBLE. SOME
OF THE THUNDERSTORMS COULD BECOME STRONG OR EVEN SEVERE.

WARMER TEMPERATURES, COMBINED WITH RELATIVE HUMIDITY, COULD LEAD
TO HEAT INDICES OF 100 TO 105 IN ALL AREAS WITH THE HIGHER READINGS
IN THE INTERIOR BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 15, 3:42 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT SUN JUL 15 2012

FLZ071-073-152030-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL
342 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTH CENTRAL BROWARD COUNTY
  NORTH CENTRAL MIAMI-DADE COUNTY

* UNTIL 430 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 10 MILES WEST OF MICCOSUKEE RESORT...AND MOVING
  NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN MIAMI-DADE COUNTY
  AND SURROUNDING COMMUNITIES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2591 8081 2598 8072 2599 8058 2587 8057
      2579 8056 2578 8069
TIME...MOT...LOC 1942Z 164DEG 5KT 2582 8065

60
Special weather statement, Jul 15, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
749 PM EDT SUN JUL 15 2012

FLZ073-074-173-160030-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
749 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 830 PM EDT

* AT 744 PM EDT...METEOROLOGISTS DETECTED HEAVY SHOWERS NEAR COCONUT
GROVE...AND MOVING NORTHWEST AT 10 MPH. THESE SHOWERS ARE IN AN
ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

* THE STORM WILL AFFECT...
  COCONUT GROVE...
  LITTLE HAVANA...
  WESTCHESTER...
  MIAMI INTERNATIONAL A/P...
  MIAMI SPRINGS...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
      2574 8020 2572 8024 2566 8026 2565 8028
      2573 8038 2582 8044 2588 8035 2590 8027
      2582 8018 2576 8018 2575 8016 2571 8014
TIME...MOT...LOC 2348Z 150DEG 10KT 2573 8025

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:42 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jul 15, 7:44 PM EDTSpecial Marine WarningMFL31 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.